It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I had iron deficiency last year with ferritin 10 but normal haemoglobin. It was caused by heavy periods. I felt much better when I got my ferritin above 65. I recently had the heaviest period of my life so was told to increase iron tablets to 3 a day. However, my total iron binding capacity and serum iron have come back normal. I don't know what my ferritin is and am asking to have it done again. Can being on iron tablets make my serum iron and TIBC normal even though I might need them due to low ferritin? I have all the symptoms of iron deficiency again. My ferritin has been dropping the last few months from 65 to 35 to 24.
I am in the same boat. All of my stuff came back normal, but lower then it was the prior blood test and my ferritin is dropping again. So yes you can. Mine went from 2 to 36 to 27 to 19. My Dr. told me to increase on the iron intake as well, with normal numbers. My iron serum was coming back normal but my ferritin keeps going up and down. Heavy periods here as well.
Thanks guys. My specialist rang me up and said its not your iron that is making you ill because serum iron and TIBC are normal. He told me to go back for more tests. When I put the phone down I though, hmmm, could that be because I'm on iron tablets.

I'm actually taking four a day of the 200mg ferrrous sulphate which is 260mg elemental iron. Will try and reduce it to three in a few days.

The anti-inflamatory ibuprofen reduced my menstrual bleeding quite a bit but I stopped it as it was upsetting my stomach which is why I think I'm bleeding heavier again. Am going to try it again. I've also been given transenamic acid which reduces bleeding by 50% but am a bit nervous about the side effects.





All times are GMT -7. The time now is 05:06 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!